I have been away from the forum for a long time. I was dealing with my son’s worsening condition. We tried Risperidone (still on it), Seroquel (made him aggressive), Rexulti (he went manic and got arrested!). He was then prescribed Zydis on my insistence and the improvement was quite remarkable. He was also on Risperidone and Lithium. We were finally hopeful and happy to see our boy was doing courses, was talking and joking. And then, the pdoc decided to taper his Risperidone and the boy got delusional again! Huge mistake! So we reinstated Risperidone but it’s not making any difference. The progress made with Zydis+Risperidone has been lost. He had lost a great deal of weight too. We are so frustrated and sad! This is an endless battle!
Argh!! My son has been doing pretty well on Zyprexa and Dypacote since September. But, it makes him very sleepy and drowl alot. We were just in California for his brother’s graduation and he announced he was going to go off meds. I get his point about the meds causing drowsiness and drowling, especially in public situations that he was in last week. But, he hasn’t had a psychotic outburst in 8 months. I am afraid we are going to be in the same situation as you. My son has stopped taking his morning Dypacote. Atleast he is still doing the night time Zyprexia and Dypacote for now. I will keep you all updated.
I had the Exact same experience when I was lowered with 300 mg Seroquel 3 month ago. The last 5 weeks I’ve been lost to hallucinations and delusions. I was put back on the original dose of Seroquel 11 days ago and got my depo today. This evening I’m slowly regaining control over my life. I’ll never ever change Any of my meds because I know there’ll be no next time if I ever get any adjustments. How low can you go. Not any lower if I don’t want to get lost from this world for ever. I have now religiously used antipsychotics every day for 28 years.
I’ve lost some of my cognitive functions and some negatives have worsened.
Believe that some of that is permanent because the psychosis has burned off some centers in my brain
Read the 60 tips on dealing with mental illness.
I think it’s on this site.
Also note that it will take time maybe years to get your loved ones mental health well and some things you might have to accept about the way his mind thinks differently to yours. We are all different. Enjoy those days that are good, because they do happen Soon both of you will forget the bad days. We have had relapses from time to time too. Sometimes it’s needs more time to stabilize him 6 months or more. Olanzapine has been good for my mom, in our case it has fewer side effects as compared to the others.
Keep in touch with his psychiatrist, this is an outlet to someone that understands and will help you too as well as him.
Sleep is very important I found if my mother sleeps her mental state is improved. Exercise also helps.
Smile and look after your self and other family members too things will get better, I promise you Meds are critical in my experience, if things are hectic it’s due to meds. Make sure he is taking them. It’s hard with an adult who has a mind of their own. I have been lucky my mother cooperates.
My mom is 83 and takes her meds one of them is Olanzapine still. Having had PS since 25 years old you can live a decent long life.
Hi All, just to give you a quick update concerning my son. He decided to continue the Depakote in the morning and at night along with Olanzapine at night. He communicates well with us, helps out around the house, walks the dog with or without me, and works out at the gym 4 days/week with his Dad. He went on a family trip to Hawaii with us and had a wonderful time. He visits with a neighbor at least once a week. But his medications do make him very lethargic and cause a lot of weight gain. He told me he is going to talk to his prescriber about trying something else. The Olanzapine has had very few side effects for him other than lethargy and weight gain, so he (and we) are hesitant to try something else. He has OCD, so I believe that is the reason for the Depakote.
He wants to start back to work, so has been researching jobs. Hopefully he keeps this up!!